MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported during an unspecified procedure that while using a performer mullins guiding sheath the physician felt the sheath was bent however he still attempted to use it.During insertion, the hub separated.Another device from the same lot was pulled off the shelf and was visibly noted to be bent.The device was removed from the packaging and during examination, the hub easily separated.A third device was then used to complete the procedure.There were no reported adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The sheaths of the two performer mullins guiding sheath were not returned.Two dilators were returned with both hubs separated.Three kinks were present in each dilator shaft.Flare for both the devices were measured.Device #1: flare out of round.Wide diameter = 6.5mm, narrow diameter = 5.4 mm.Device#2: flare out of round.Wide diameter = 6.2mm, narrow diameter = 5.2 mm.The i.D of the connector cap accepted a maximum pin gauge of 0.196" whereas the maximum pin gauge that it is supposed to accept is 0.194".Since, the devices appeared to be damaged before the physician could use it, we cannot confirm whether the device was built out of specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information, it is likely that the device got damaged during shipping as the physician noticed the bent on the sheath before the procedure however the physician is instructed to inspected the product to ensure no damage has occurred.Therefore it is feasible to suggest two root causes of this failure: (1) package handling related and (2) it should also be noted that the user should not have attempted to use a defective device that was noticed before patient contact.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6615485
Report Number1820334-2017-01058
Device Sequence Number649678
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)190913(10)7268222
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1